Alert archive / South Carolina / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 17, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Mar 10, 2000, 3:30 PM EST for McCormick County, South Carolina. It was in force for 30 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Mar 10, 2000, 3:30 PM EST (20:30 UTC)
- Expired
- Mar 10, 2000, 4:00 PM EST
- In force
- 30 min
- Issued by
- NWS Columbia, SC
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County McCormick County, SC
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 10, 3:40 PM EST | Hail 1 | Mc Cormick, SC | SKYWARN spotter reported 1 inch hail. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.5 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 509 J/kg
- Mixed-layer CIN
- -89 J/kg
- Mixed-layer LCL
- 772 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KCAE 102033
SVRCAE
SCC065-102100-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
330 PM EST FRI MAR 10 2000
THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MCCORMICK COUNTY.
* UNTIL 400 PM EST.
* AT 330 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM IN THE VICNITY OF MCCORMICK...MOVING EAST AT 20
MPH.
THIS IS A DANGEROUS STORM WITH DAMAGING WINDS AND LARGE HAIL. STAY
INDOORS AWAY FROM WINDOWS.
REPORT ANY HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY SHERIFF
OR TO THE NATIONAL WEATHER SERVICE.
LAT...LON 3406 8250 3398 8256 3379 8234 3378 8216
3396 8213
HAWKSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 10, 2:27 PM EST, 1 hour 3 minutes earlier.
Area forecast discussion, Mar 10, 2:27 PM EST, 1 hour 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 227 PM EST FRI MAR 10 2000 TSTMS ALREADY POPPING UP THIS AFTN MAINLY W AND SW OF CAE. STMS BEING FUELED BY MID-LVL S/W AS SHOWN ON LATEST RUC. ACTIVITY MAY CONTINUE INTO EVENING HRS AS S/W LIFTS NE. MAIN FNT STILL TO OUR W ON W SIDE OF APLCNS. MODELS IN GD AGREEMENT SHOWING 500 MB TROF LIFTING OUT OF SRN ROCKIES AND MOVG EWRD TO ERN SEABOARD BY SUN AM. TROF WL TAKE ON A BIT OF A NEGATIVE TILT AS IT DRAWS CLOSER TO OUR CWA. WL KEEP HI CHC POP FOR MAINLY SHWRS TONITE BUT TSTM PSBL SINCE AMS WL REMAIN MARGINALLY UNSTABLE. AS FNT GETS CLOSER ON SAT...AMS WL BECOME MORE UNSTABLE WITH ADDITION OF DAYTIME HEATING. BEST CHC FOR CONVECTION LATE SAT AM AND ERLY SAT AFTN. AFTER THAT TIME PD...850 MB TEMP ADVECTION BECOMES MORE NEUTRAL. FNT SHUD MOV OFSHR BY ERLY SUN AM WITH CLEARING LATE. SUN LUKS MOSTLY SUNNY AS HI PRES MOVES IN BEHIND FNT. WL USE GENL BLEND OF LCL SCHEMES AND FCST GUIDANCE FOR TEMPS. ERLY PART OF XTND FCST LUKS DRY. FAST MOVG CDFNT WL APPROACH AREA ON WED BRINGING CHC OF SHWRS. MSTR APPEARS A LITTLE LIMITED ATTM. PRELIM CCFS CAE TU 57/76/47/60/33 465 AGS TU 56/77/46/62/32 464 .CAE...NONE. BC
In the hours before
Special weather statement, Mar 10, 1:40 PM EST, 1 hour 50 minutes before
SCZ015-016-018-020-021-022-025-026-027-028-029-030-031-035-036- 037-038-041-GAZ040-063-064-065-077-110100- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 140 PM EST FRI MAR 10 2000 THE THUNDERSTORM OUTLOOK PERTAINS TO THE FOLLOWING COUNTIES IN SOUTH CAROLINA: AIKEN BAMBERG BARNWELL CALHOUN CHESTERFIELD CLARENDON EDGEFIELD FAIRFIELD KERSHAW LANCASTER LEE LEXINGTON MCCORMICK NEWBERRY ORANGEBURG RICHLAND SALUDA SUMTER THE THUNDERSTORM OUTLOOK PERTAINS TO THE FOLLOWING COUNTIES IN GEORGIA: BURKE COLUMBIA LINCOLN MCDUFFIE RICHMOND ...SCATTERED THUNDERSTORMS OVER CENTRAL SOUTH CAROLINA THIS AFTERNOON AND EVENING... MORE MOISTURE HAS ENTERED CENTRAL SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA. IN ADDITION...THE AIRMASS HAS BECOME MORE UNSTABLE OVER THE PAST COUPLE OF HOURS. AS A RESULT...SCATTERED THUNDERSTORMS HAVE DEVELOPED BETWEEN AUGUSTA AND COLUMBIA. MORE SCATTERED THUNDERSTORMS SHOULD DEVELOP IN AREAS TO THE NORTH OF AUGUSTA AND COLUMBIA FROM 2 TO 4 PM. SOME OF THESE STORMS WILL PRODUCE RAINFALL RATES UP TO ONE INCH PER HOUR AND WIND GUSTS OF 30 TO 50 MPH. THE THUNDERSTORM ACTIVITY SHOULD BEGIN TO DIMINISH FROM 6 TO 8 PM. CURRENT DATA DOES NOT FAVOR SEVERE THUNDERSTORM DEVELOPMENT. THEREFORE...EMERGENCY MANAGEMENT AND SPOTTER ACTIVATION SHOULD NOT BE REQUIRED. TTH
Local storm report, Mar 10, 2:50 PM EST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
250 PM EST FRI MAR 10 2000
TIME (EST) .....CITY LOCATION....... ST ...EVENT/REMARKS...
.....COUNTY LOCATION.....
245 PM 15E SALUDA SC WIND DAMAGE
03/10/00 SALUDA SALUDA EPD REPORT OF TREES
DOWN
TASpecial weather statement, Mar 10, 2:54 PM EST, 36 minutes before
SCZ015-016-018-020-021-022-025-026-027-028-029-030-031-035-036- 037-038-041-GAZ040-063-064-065-077-110245- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 254 PM EST FRI MAR 10 2000 THE SEVERE WEATHER OUTLOOK PERTAINS TO THE FOLLOWING COUNTIES IN SOUTH CAROLINA: AIKEN BAMBERG BARNWELL CALHOUN CHESTERFIELD CLARENDON EDGEFIELD FAIRFIELD KERSHAW LANCASTER LEE LEXINGTON MCCORMICK NEWBERRY ORANGEBURG RICHLAND SALUDA SUMTER THE SEVERE WEATHER OUTLOOK PERTAINS TO THE FOLLOWING COUNTIES IN GEORGIA: BURKE COLUMBIA LINCOLN MCDUFFIE RICHMOND ...SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING... MOISTURE AND INSTABILITY HAVE COMBINED TO PRODUCE SCATTERED THUNDERSTORMS OVER CENTRAL SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA THROUGH 8 PM. SOME OF THESE STORMS MAY PRODUCE 1/2 TO 1 INCH HAIL WITH WIND GUSTS OF 40 TO 60 MPH. THUNDERSTORMS WILL DECREASE IN INTENSITY AFTER 6 PM. EMERGENCY PREPAREDNESS OFFICIALS ARE REQUESTED TO BE PREPARED TO DEAL WITH SEVERE WEATHER SHOULD IT DEVELOP. SEV7ERE WEATHER SPOTTERS... INCLUDING AMATEUR RADIO OPERATORS...SHOULD MONITOR THIS WEATHER SITUATION AND RELAY REPORTS PROMPTLY TO THE NEAREST NATIONAL WEATHER SERVICE OFFICE. TTH
Local storm report, Mar 10, 3:02 PM EST, 28 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA, SC
302 PM EST FRI MAR 10 2000
TIME(EST) ....LOCATION...... ST ...EVENT/REMARKS...
.....COUNTY.......
255 PM 4 W OF LEXINGTON SC .75 INCH HAIL
03/10/00 LEXINGTON US HIGHWAY 378. HAIL
COVERING GROUND. REPORT
BY HAM RADIO.
TAThe office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 10, 2:03 PM EST | Severe Thunderstorm Warning | CAE | Saluda | 27 min |
| Mar 10, 2:40 PM EST | Severe Thunderstorm Warning | CAE | Lexington | 50 min |
| Mar 10, 3:18 PM EST | Severe Thunderstorm Warning | CAE | Sumter | 27 min |
| Mar 10, 3:40 PM EST | Severe Thunderstorm Warning | CAE | Lexington | 50 min |
| Mar 10, 3:46 PM EST | Severe Thunderstorm Warning | CAE | Richland | 44 min |
| Mar 10, 3:53 PM EST | Severe Thunderstorm Warning | CAE | Clarendon | 52 min |
| Mar 10, 4:01 PM EST | Severe Thunderstorm Warning | CAE | Edgefield | 44 min |
| Mar 10, 4:24 PM EST | Severe Thunderstorm Warning | CAE | Richland | 36 min |
| Mar 10, 4:33 PM EST | Severe Thunderstorm Warning | CAE | Lexington | 42 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.